Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 132, NWS Tallahassee, FL

December 15, 200716 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Dec 15, 2007, 2:15 PM CST for 16 counties in Florida. It took effect at Dec 16, 2007, 12:00 PM CST. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2007, 2:15 PM CST (20:15 UTC)
In effect from
Dec 16, 2007, 12:00 PM CST
Expired
Dec 16, 2007, 12:51 PM CST
In force
51 min
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 152015
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EST SAT DEC 15 2007

...A RED FLAG WARNING IS IN EFFECT ON SUNDAY AFTERNOON FOR ALL OF
THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY COMBINED WITH DISPERSION INDICES GREATER THAN 75
AND 20 FOOT WIND SPEEDS AT 15 MPH OR GREATER...

...A FIRE WEATHER WATCH IS IN EFFECT ON MONDAY AFTERNOON FOR ALL
OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND
THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.DISCUSSION...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION
TONIGHT AND WILL BE PRECEDED BY A LINE OF SHOWERS AND THUNDERSTORMS
...SOME OF WHICH MAY BE STRONG TO SEVERE. HIGH PRESSURE WITH MUCH
COOLER AND DRIER AIR WILL BUILD IN ON SUNDAY WITH GUSTY
NORTHWESTERLY WINDS.


FLZ007-009>019-026>029-034-161230-
/O.NEW.KTAE.FW.W.0132.071216T1800Z-071216T2300Z/
/O.NEW.KTAE.FW.A.0110.071217T1700Z-071217T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
315 PM EST SAT DEC 15 2007 /215 PM CST SAT DEC 15 2007/

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM
EST /5 PM CST/ SUNDAY...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-GAZ120>131-142>148-155>161-161230-
/O.NEW.KTAE.FW.A.0110.071217T1700Z-071217T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
315 PM EST SAT DEC 15 2007 /215 PM CST SAT DEC 15 2007/

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

GOULD
2 follow-up statements
000 
WWUS82 KTAE 161012
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
512 AM EST SUN DEC 16 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR ALL OF THE
FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY COMBINED WITH DISPERSION INDICES GREATER THAN 75
AND 20 FOOT WIND SPEEDS AT 15 MPH OR GREATER...

...A RED FLAG WARNING IS IN EFFECT ON MONDAY AFTERNOON FOR ALL OF
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA...AND THE
FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.DISCUSSION...HIGH PRESSURE WITH MUCH COOLER AND DRIER AIR WILL
BUILD ACROSS THE REGION WITH GUSTY NORTHWESTERLY WINDS TODAY. LOW
RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES AND 20
FOOT WIND SPEEDS AT 15 MPH OR GREATER WILL LEAD TO RED FLAG
CONDITIONS ACROSS NORTHWEST FLORIDA THIS AFTERNOON. ON
MONDAY...VERY LOW RELATIVE HUMIDITIES THROUGHOUT THE AFTERNOON
PERIOD WILL LEAD TO RED FLAG CONDITIONS ACROSS THE ENTIRE AREA.
ON TUESDAY...THE BEST CHANCE WILL BE ACROSS THE FLORIDA BIG BEND
AND PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY...MAINLY ACROSS THE INLAND AREAS.

FLZ007-009>019-026>029-034-162100-
/O.UPG.KTAE.FW.A.0110.071217T1700Z-071217T2300Z/
/O.NEW.KTAE.FW.W.0133.071217T1700Z-071217T2300Z/
/O.CON.KTAE.FW.W.0132.071216T1800Z-071216T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
512 AM EST SUN DEC 16 2007 /412 AM CST SUN DEC 16 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO
6 PM EST /5 PM CST/ THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ MONDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-162100-
/O.UPG.KTAE.FW.A.0110.071217T1700Z-071217T2300Z/
/O.NEW.KTAE.FW.W.0133.071217T1700Z-071217T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
512 AM EST SUN DEC 16 2007 /412 AM CST SUN DEC 16 2007/

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ MONDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GIBBS
000 
WWUS82 KTAE 161851
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 PM EST SUN DEC 16 2007

...THE RED FLAG WARNING WHICH WAS IN EFFECT THIS AFTERNOON FOR
ALL OF THE FLORIDA BIG BEND AND PANHANDLE HAS BEEN CANCELLED AS
RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT DUE TO THE VERY
COOL TEMPERATURES...

...A RED FLAG WARNING REMAINS IN EFFECT ON MONDAY AFTERNOON FOR
ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL
GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...MUCH COOLER AND DRIER AIR CONTINUES TO POUR INTO THE
REGION TODAY ON GUSTY NORTHWEST WINDS...BUT TEMPERATURES HAVE
REMAINED TOO COOL FOR RELATIVE HUMIDITIES TO APPROACH RED FLAG
LEVELS THIS AFTERNOON. THEREFORE...THE RED FLAG WARNING FOR NORTH
FLORIDA HAS BEEN CANCELLED. ON MONDAY...CONFIDENCE IS MUCH HIGHER
FOR RED FLAG CONDITIONS...AS 4 HOURS OR MORE OF RED FLAG LEVEL
RELATIVE HUMIDITY ARE EXPECTED FOR THE ENTIRE REGION.


FLZ007-009>019-026>029-034-172300-
/O.CAN.KTAE.FW.W.0132.000000T0000Z-071216T2300Z/
/O.CON.KTAE.FW.W.0133.071217T1700Z-071217T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
151 PM EST SUN DEC 16 2007 /1251 PM CST SUN DEC 16 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ MONDAY...
...RED FLAG WARNING IS CANCELLED THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR THIS AFTERNOON...BUT THE RED FLAG WARNING REMAINS IN
EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ ON MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-172300-
/O.CON.KTAE.FW.W.0133.071217T1700Z-071217T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
151 PM EST SUN DEC 16 2007 /1251 PM CST SUN DEC 16 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ MONDAY...

THE RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO
6 PM EST /5 PM CST/ MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

17-GOULD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 15, 8:58 AM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Dec 15, 8:58 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
958 AM EST SAT DEC 15 2007

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION LATER THIS
AFTERNOON AND EVENING...

.DISCUSSION...12 UTC SURFACE ANALYSIS SHOWS A 1009 MB SURFACE LOW
NEAR FORT POLK LA WITH A COLD FRONT EXTENDING SOUTHWESTWARD INTO
EASTERN TEXAS...JUST NORTHWEST OF HOUSTON. A WARM FRONT CAN BE
ANALYZED FROM THIS SURFACE LOW EXTENDING SOUTHEASTWARD...SOUTH OF
NEW ORLEANS...AND INTO THE NORTHERN GULF OF MEXICO...JUST NORTH OF
BUOY 42039 AND THEN ACROSS THE CENTRAL FLORIDA PENINSULA...TO NEAR
OCALA. THE LIGHT SHOWERS MOVING NORTHWARD ACROSS THE FLORIDA BIG
BEND ARE BEING FORCED BY WEAK ISENTROPIC ASCENT...ARE ALSO AN
INDICATOR OF THE NEARBY WARM FRONT. THE 12 UTC UPPER AIR DATA FROM
KTAE SHOWS A VERY MOIST PROFILE FROM THE SURFACE TO ABOUT 650 MB. A
DRY LAYER IS PRESENT ABOVE 650MB. WHAT IS MORE INTERESTING TODAY IS
THE WIND FIELD. WE ALREADY HAVE 25 TO 30 KT WINDS JUST ABOVE THE
SURFACE AND UP TO 700 MB ALONG WITH SOME SLIGHT VEERING WITH HEIGHT.
AS THE DAY PROGRESSES...EXPECT TO SEE A GRADUAL VEERING OF THE WINDS
AND ACCELERATION OF THE LOW LEVEL FLOW.

REGIONAL UPPER AIR CHARTS AT 500 MB SHOW THE MAIN TROF ACROSS THE
CENTRAL HIGH PLAINS WITH THE 850 MB LOW CENTER NEAR THE OK-AR
BORDER. WIND FIELDS NEAR THIS SYSTEM ARE GOOD...PEAKING AROUND 95
KNOTS AT 500 MB OVER CENTRAL TEXAS...BUT NOT OVERLY IMPRESSIVE.

TWO AREAS OF DEEP LAYER MOISTURE...ONE ASSOCIATED WITH THE MAIN
STORM SYSTEM AND THE OTHER WITH THE REMAINS OF OLGA...WILL BE
ESSENTIALLY CONVERGING OVER OUR REGION AND PENINSULAR FLORIDA LATER
THIS AFTERNOON AND TONIGHT. THE INFLUX OF THIS TROPICAL MOISTURE
WILL INCREASE THE CHANCES FOR SOME LOCALLY HEAVY RAINFALL...BUT THIS
THREAT SHOULD BE LIMITED TO OUR EASTERN ZONES AND LOCATIONS IN THE
FLORIDA PENINSULA.

&&

.SHORT TERM...(TODAY AND TONIGHT).
OF IMMEDIATE CONCERN IS THE QUESTION OF SEVERE WEATHER POTENTIAL
LATER THIS AFTERNOON AND INTO TONIGHT. AT 14 UTC THE MAIN LINE OF
CONVECTION WAS STILL WEST OF THE MISSISSIPPI RIVER. THE GENERAL
TREND IN THE MODELS HAS BEEN FOR A LATER ARRIVAL INTO OUR
REGION...AROUND 22Z WESTERN ZONES. THE 15/06Z GFS SHOWS A WEAKENING
TREND IN THE LINE AS IT MOVES EASTWARD. IN ANY EVENT...WE ARE LEFT
WITH THE SAME OLD QUESTION FOR THESE LOW END EVENTS. WILL WE HAVE
THE NECESSARY SURFACE BASED INSTABILITY TO SUPPORT SEVERE WEATHER?
AT THIS POINT IN TIME...IT STILL REMAINS A LITTLE UNCERTAIN. VISIBLE
SATELLITE IMAGERY THIS MORNING SHOWS AN EXTENSIVE AREA OF LOW CLOUDS
ACROSS OUR REGION AND INTO THE NORTHERN GULF...JUST AHEAD OF THE
WARM FRONT. IT IS EXPECTED THAT AS THIS WARM FRONT MOVES
NORTHWARD...WELL SEE A FEW BREAKS IN THE LOW DECK THAT WILL ALLOW
FOR SOME HEATING TO TAKE PLACE. THIS WILL BE THE KEY. HOW MUCH
HEATING OCCURS WILL BE THE DETERMINING FACTOR FOR OUR SEVERE WEATHER
PROSPECTS THIS EVENING. THE DYNAMICAL FIELDS ARE SUFFICIENT TO YIELD
SEVERE STORMS. 0-6KM BULK SHEAR VALUES PEAK IN THE 60 KT RANGE JUST
AHEAD OF THE COLD FRONT. THE LOW LEVEL JET AT 850MB LOOKS TO PEAK
NEAR 45 KNOTS IN THE MODELS...WITH THE WIND FIELDS BEING SLIGHTLY
STRONGER IN THE GFS.

BASED ON MODEL SOUNDING FORECASTS...LOOKS LIKE WE SHOULD SEE MUCAPE
VALUES IN THE 500-1000 J/KG RANGE LATER TODAY AND THIS COMBINED WITH
THE FAVORABLE KINEMATIC FIELDS WOULD YIELD POTENTIAL FOR DAMAGING
STRAIGHT LINE WINDS WITH THE FRONTAL BOUNDARY ITSELF AND THE
POSSIBILITY FOR ISOLATED TORNADOES IN DISCRETE CELLS DEVELOPING
AHEAD OF THE LINE. THE THREAT WILL BE HIGHEST IN THE LATE
AFTERNOON/EARLY EVENING IN THE WESTERN COUNTIES...AND EARLY EVENING
THROUGH THE NIGHT FOR OUR CENTRAL AND EASTERN COUNTIES.

CURRENT FORECAST THIS MORNING WILL NEED TO BE UPDATED TO REFLECT
ONGOING TRENDS AS THE PRESENT 12-18Z POP GRID IS A LITTLE HIGH.
WHILE THERE IS SOME WEAK ISENTROPIC ASCENT ON THE 300K SURFACE NOTED
THIS MORNING...THE AREA OF MAXIMUM LIFT SHIFTS NORTH OF OUR CWA
LATER THIS MORNING. MOREOVER...THE 18Z TO 00Z POP GRID WILL NEED TO
BE SCALED BACK TO HANDLE THE SLIGHTLY SLOWER PROGRESSION EXPECTED.
WILL ALSO BE UPDATING THE WEATHER GRIDS TO INCLUDE MENTION OF T+.

WILL BRING OTHER FORECAST VARIABLES INTO LINE WITH CURRENT
CONDITIONS AND UPDATE THE NECESSARY PRODUCTS. HAVE A GREAT DAY

&&

.AVIATION...SCATTERED SHOWERS EARLY THIS MORNING HAVE IMPACTED TAF
SITES TLH AND VLD WITH SOME VIS AND CIG RESTRICTIONS...BUT THESE
WILL EXIT THE AREA ENTIRELY IN THE NEXT HOUR OR SO. THE MAIN LINE OF
CONVECTION WHICH IS DEVELOPING OUT AHEAD OF THE STRONG COLD FRONT IS
STILL WELL OFF TO THE WEST OVER W LA AND E TX...SO WILL NEED TO PUSH
BACK THE ONSET OF THIS PRECIP ACROSS THE CWA...AS 18 UTC BEGIN TIMES
OVER DHN AND ABY NOW SEEM UNREALISTIC. THESE LATER START TIMES COULD
OPEN THE DOOR FOR INCREASED INSOLATION AND DESTABILIZATION IF SOME
SOLID BREAKS DEVELOP IN THE LOW AND MID LEVEL CLOUDINESS THIS
AFTERNOON...WHICH COULD RESULT IN STRONGER WIND GUSTS IN THE
CONVECTION. THEREFORE...WILL CONTINUE TO MONITOR THE SITUATION
CLOSELY THROUGHOUT THE DAY.

&&

.MARINE...WINDS AND SEAS ARE RUNNING BELOW CAUTIONARY LEVELS RIGHT
NOW...BUT DATA FROM THE MOBILE BUOY SHOWS INCREASING WINDS AND
SEAS...AND IT WILL ONLY BE A MATTER OF TIME BEFORE THESE CONDITIONS
ARRIVE IN OUR WATERS. WE SHOULD SEE EXERCISE CAUTION CONDITIONS BY
AFTERNOON. INHERITED SCA FOR THE OFFSHORE LEGS LOOKS TO BE STARTING
JUST A LITTLE EARLY...AS THE WIND FIELDS PROBABLY WILL NOT BE
INCREASING TO 20KT OVER THE WATERS UNTIL THIS EVENING. WILL LIKELY
BE TRIMMING THE ADVISORY START TIME BACK ON THE UPDATE. POTENTIAL
FOR STRONG WINDS BEHIND THE COLD FRONT EXISTS...WITH SOLID SCA
CONDITIONS AND GUSTS TO GALE FORCE LIKELY ON SUNDAY AFTERNOON.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...GOULD
PUBLIC/MARINE...GODSEY
Hazardous weather outlook, Dec 15, 12:40 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EST SAT DEC 15 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-161030-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
140 PM EST SAT DEC 15 2007 /1240 PM CST SAT DEC 15 2007/

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A WARM FRONT WILL MOVE THROUGH THE REGION FROM SOUTH TO NORTH EARLY
THIS AFTERNOON USHERING IN A MORE MOIST AND UNSTABLE AIRMASS WHILE A
STRONG COLD FRONT APPROACHES FROM THE WEST. THE COMBINATION OF THIS
MOIST UNSTABLE AIRMASS AND THE STRONG COLD FRONT WILL LEAD TO THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT
LINE WINDS AND EVEN AN ISOLATED TORNADO OR TWO...ESPECIALLY IN ANY
STORMS THAT DEVELOP AHEAD OF THE MAIN
SQUALL LINE. SOME STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL.

WINDS WILL INCREASE AND SEAS WILL GRADUALLY BUILD OVER THE COASTAL
WATERS THIS AFTERNOON AHEAD OF THE COLD FRONT. WINDS WILL SHIFT TO
OFFSHORE BEHIND THE COLD FRONT AND INCREASE SIGNIFICANTLY LATE
TONIGHT. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE ENTIRE
MARINE AREA BY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE FRONT WILL MOVE EAST OF THE REGION BY SUNDAY MORNING. GUSTY
NORTHWEST WINDS WILL PERSIST THROUGH THE AFTERNOON AS A STRONG HIGH
PRESSURE SYSTEM BUILDS IN BEHIND BRINGING A MUCH COOLER AND DRIER
AIRMASS. FREEZING TEMPERATURES ARE EXPECTED ON MONDAY MORNING WITH
THE POTENTIAL FOR A HARD FREEZE ON TUESDAY MORNING WITH TEMPERATURES
BOTTOMING OUT IN THE MID 20S.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.
SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED AT THE FIRST ISSUANCE
OF A WATCH OR WARNING. EMERGENCY MANAGERS AND SPOTTERS SHOULD
CLOSELY MONITOR THIS DEVELOPING WEATHER SITUATION AND FORWARD ANY
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN
TALLAHASSEE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF
INTEREST ON THE NATIONAL MAP.

GODSEY

In the hours before

Special weather statement, Dec 15, 2:15 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EST SAT DEC 15 2007

FLZ007-008-152045-
COASTAL WALTON-INLAND WALTON-
215 PM CST SAT DEC 15 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALTON COUNTY IN THE
FLORIDA PANHANDLE...

* UNTIL 245 PM CST

AT 213 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF SANTA ROSA BEACH TO 15 MILES SOUTHEAST OF DE FUNIAK
SPRINGS...MOVING NORTH AT 40 MPH.

THESE STORMS WILL BE NEAR...
  DE FUNIAK SPRINGS BY 230 PM CST.

WIND GUSTS UP TO AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 2:15 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more14 hr
Dec 15, 3:30 PM CSTFreeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more23 hr
Dec 15, 4:09 PM CSTSpecial Marine WarningTAE2 hr
Dec 15, 4:37 PM CSTTornado WarningTAEWalton23 min
Dec 15, 4:48 PM CSTSevere Thunderstorm WarningTAEBay57 min
Dec 15, 4:59 PM CSTTornado WarningTAEWalton, Washington46 min

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.